Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2011, 5:28 AM EDT for Hamilton County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:28 AM EDT (09:28 UTC)
- Expired
- Aug 7, 2011, 6:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS81 KILN 070928 SPSILN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 528 AM EDT SUN AUG 7 2011 KYZ091>093-OHZ077-078-071000- KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH- 528 AM EDT SUN AUG 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT... HAMILTON...EXTREME NORTHERN CAMPBELL...NORTHERN BOONE AND EXTREME NORTHERN KENTON COUNTIES THROUGH 600 AM EDT... AT 526 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRIDGETOWN NORTH...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VILLA HILLS...NORTH COLLEGE HILL...MOUNT HEALTHY...LUDLOW...PARK HILLS...FINNEYTOWN... CINCINNATI...WYOMING...NEWPORT...BELLEVUE...SOUTHGATE AND DAYTON. ALSO...WHITE OAK...MONFORT HEIGHTS SOUTH...NORTHGATE...GROESBECK... WHITE OAK EAST...NORTHBROOK...MONFORT HEIGHTS EAST AND ST. BERNARD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3925 8423 3904 8424 3906 8475 3927 8473 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:50 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 7, 3:50 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 AM EDT SUN AUG 7 2011 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AS A WEAK BOUNDARY SAGS DOWN ACROSS THE REGION. THE THREAT FOR THUNDERSTORMS WILL RETURN LATE THIS AFTERNOON INTO TONIGHT AS A WEAK COLD FRONT PUSHES INTO THE OHIO VALLEY OVERNIGHT. THIS WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK BOUNDARY IS SAGGING DOWN ACROSS CENTRAL OHIO AND THIS IS HELPING TO KEEP A NARROW LINE OF THUNDERSTORMS GOING...CURRENTLY STRETCHING FROM WAYNE COUNTY INDIANA OVER TOWARD DELAWARE COUNTY OHIO. MEANWHILE...THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS SOUTHERN INDIANA ALONG THE LEADING EDGE OF A WEAK 925-850 MB LOW LEVEL JET. THESE STORMS APPEAR TO BE CONGEALING INTO MORE OF A CLUSTER OF THUNDERSTORMS. THE LATEST RUC AND HRRR ARE STILL SLIDING THESE STORMS EAST SOUTHEAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH MID MORNING...AND POSSIBLY MERGING THEM INTO THE STORMS PUSHING DOWN ACROSS NORTHERN PORTIONS OF FA ATTM. HOWEVER...THE AIRMASS ACROSS OUR AREA IS MORE STABLE SO WOULD NOT BE SURPRISED IF WE SEE A GRADUAL WEAKENING TREND AS THEY PUSH EAST INTO OUR AREA. ONCE THESE STORMS PUSH THROUGH...WE WILL LIKELY GET INTO A LULL IN PCPN THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT DROPPING DOWN FROM THE NORTHWEST. THIS SHOULD ALLOW FOR TEMPERATURES TO CLIMB UP CLOSE TO 90 DEGREES. WITH DEWPOINTS UP INTO THE LOWER 70S...HEAT INDICES WILL BE PUSHING THE HEAT ADVISORY CRITERIA OF 100 DEGREES ACROSS OUR SOUTH. SINCE IT WILL BE MARGINAL AND SHOULD ONLY OCCUR FOR AN HOUR OR TWO IF IT DOES MAKE IT...WILL HOLD OFF ON AN ADVISORY AND JUST MENTION THE POSSIBILITY IN THE HWO. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... WESTERLY FLOW ALOFT WILL TRANSITION INTO MORE OF A NORTHWEST FLOW PATTERN THROUGH TUESDAY. THIS WILL ALLOW FOR A COUPLE OF WEAK COLD FRONTS TO PUSH DOWN INTO THE AREA THROUGH THE SHORT TERM PERIOD. THE FIRST ONE TONIGHT WILL WASH OUT ACROSS OUR FA THROUGH MONDAY MORNING. MOISTURE WITH THIS FRONT REMAINS FAIRLY LIMITED AND FORCING IS WEAK SO THIS SHOULD HELP KEEP PCPN CHANCES RELATIVELY LOW OVERNIGHT. WE THEN START TO GET INTO SOME INCREASING SOUTHWESTERLY FLOW IN THE LOW LEVELS LATER MONDAY INTO MONDAY NIGHT AHEAD OF THE NEXT COLD FRONT PUSHING DOWN INTO THE AREA. THIS WILL RESULT A LITTLE DEEPER MOISTURE ACROSS OUR AREAS SO EXPECT A BETTER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. AS WE TRANSITION INTO THE NORTHWEST FLOW PATTERN...WE SHOULD SEE SLIGHTLY COOLER TEMPERATURES MONDAY INTO TUESDAY WITH AFTERNOON HIGHS GENERALLY IN THE 80S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FOR THE LATTER PART OF THE WEEK...RIDGE BUILDS INTO THE WESTERN US AGAIN...WITH FCST AREA ON LEEWARD SIDE OF RIDGE. MORE MODERATE TEMPERATURES AS A RESULT WITH GFS/GEFS AND ECMWF BRINGING NOTHING HIGHER THAN 16-18C H8 TEMPS THROUGH SAT. MODELS IN GENERAL AGREEMENT OF SFC RIDGING/DRY CONDITIONS UNTIL ANOTHER DISTURBANCE PUSHES THROUGH THE GREAT LAKES AND FOR LATE SATURDAY. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL AFFECT KCVG/KDAY/KLUK/KILN NOW THROUGH 10Z. MVFR/IFR CONDITIONS EXPECTED IN HEAVIER THUNDERSTORMS. THIS ACTIVITY MAY HOLD TOGETHER LONG ENOUGH TO MAKE IT TO KCMH/KLCK AFTER 07Z THIS MORNING. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE TAF SITES BY SUNRISE TODAY. IN THE WAKE OF PRECIPITATION...FOG/MIST WILL DEVELOP BEFORE SUNRISE. ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE IN THE AFTERNOON AHEAD OF AN APPROACHING FRONTAL BOUNDARY. FORECAST COVERAGE OF THESE STORMS APPEAR TO BE SOMEWHAT LIMITED AT THIS TIME. OUTLOOK...A CHANCE OF THUNDERSTORMS SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...JDR AVIATION...LATTO
Hazardous weather outlook, Aug 7, 4:26 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 426 AM EDT SUN AUG 7 2011 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-080830- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 426 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-080830- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 426 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA THROUGH MID MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 4:10 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT SUN AUG 7 2011 INZ073>075-080-KYZ089>098-OHZ077-071015- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-HAMILTON- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...CINCINNATI 410 AM EDT SUN AUG 7 2011 ...STRONG THUNDERSTORMS TO AFFECT THE AREA THROUGH 6AM... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST SOUTHEAST ACROSS SOUTHEAST INDIANA...SOUTHWEST OHIO...AND NORTHERN KENTUCKY THROUGH DAYBREAK. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN...LOCALIZED FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. EXERCISE CAUTION WHEN TRAVELING OR HEADING OUTDOORS.
Special weather statement, Aug 7, 5:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 528 AM EDT SUN AUG 7 2011 KYZ091>093-OHZ077-078-071000- KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH- 528 AM EDT SUN AUG 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLERMONT... HAMILTON...EXTREME NORTHERN CAMPBELL...NORTHERN BOONE AND EXTREME NORTHERN KENTON COUNTIES THROUGH 600 AM EDT... AT 526 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRIDGETOWN NORTH...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VILLA HILLS...NORTH COLLEGE HILL...MOUNT HEALTHY...LUDLOW...PARK HILLS...FINNEYTOWN... CINCINNATI...WYOMING...NEWPORT...BELLEVUE...SOUTHGATE AND DAYTON. ALSO...WHITE OAK...MONFORT HEIGHTS SOUTH...NORTHGATE...GROESBECK... WHITE OAK EAST...NORTHBROOK...MONFORT HEIGHTS EAST AND ST. BERNARD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3925 8423 3904 8424 3906 8475 3927 8473
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 AM EDT | Areal Flood Advisory | ILN | Hardin | 116 min |
| Aug 7, 5:29 AM EDT | Areal Flood Advisory | ILN | Hamilton | 4 hr |
| Aug 7, 6:18 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| Aug 7, 7:24 AM EDT | Special Weather Statement | ILN | Pike | 51 min |
| Aug 7, 7:37 AM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Aug 7, 7:46 AM EDT | Areal Flood Advisory | ILN | Highland, Pike | 2 hr |
| Aug 7, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 61 min |
| Aug 7, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 53 min |
| Aug 7, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 64 min |
| Aug 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 47 min |
| Aug 7, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan | 48 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 54 min |
| Aug 7, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery, Preble | 39 min |
| Aug 7, 4:24 PM EDT | Tornado Warning | ILN | Champaign, Madison, Union | 13 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Madison, Union | 33 min |
| Aug 7, 4:58 PM EDT | Areal Flood Advisory | ILN | Franklin, Madison | 2 hr |
| Aug 7, 5:06 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 54 min |
| Aug 7, 5:24 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 66 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | ILN | Butler, Hamilton, Warren | 62 min |
| Aug 7, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 10 min |
| Aug 7, 6:03 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 42 min |
| Aug 7, 7:10 PM EDT | Special Weather Statement | ILN | Adams, Brown, Pike, Scioto | 65 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.